We have detected that you are using an Ad Blocker. PracticeUpdate is free to end users but we rely on advertising to fund our site. Please consider supporting PracticeUpdate by whitelisting us in your ad blocker.
We have sent a message to the email address you have provided, . If this email is not correct, please update your settings with your correct address.
The email address you provided during registration, , does not appear to be valid. Please update your settings with a valid address before to continue using PracticeUpdate.
Welcome to PracticeUpdate! We hope you are enjoying access to a selection of our top-read and most recent articles. Please register today for a free account and gain full access to all of our expert-selected content.
You can find your saved items on your dashboard, in the "saved" tab.
You've recommended your first item
Your recommendations help us improve our content suggestions for you and other PracticeUpdate members.
You've subscribed to your first topic alert
What does that mean?
Each day, we'll check to see if new items have been published to the topics you're subscribed to, and we'll send you one email with all of the new items from that day.
We'll keep all topic alert notifications available on your dashboard for 30 days, to make sure you don't miss anything.
Lastly, whenever you have unread items in the topics you've subscribed to, the "Alerts" icon will light up in the main menu. Just click on the bell to see your five most-recent, unread notifications.
In this clinical review, a case of pulmonary embolism (PE) and thrombocytopenia following administration of the ChAdOx1 nCoV-19 vaccination is described. Symptoms developed in a woman aged 51 years who presented to the emergency department 11 days following the vaccination. The paper describes the treatment and symptoms that occurred during a 15-day hospital stay, after which the patient returned home.
This review highlights the similarities of this clinical entity with heparin-induced thrombocytopenia, which has treatment implications.
A 51-year-old woman attended our emergency department with a 3-day history of dyspnoea, fatigue, and cough; 11 days earlier she had the ChAdOx1 nCoV-19 vaccination. On examination she was afebrile, her peripheral oxygen saturation was 98% (fraction of inspired O1%), blood pressure was 150/90 mm Hg, heart rate was 98 beats per min, and body-mass index was 31 kg/m2.